A Nonlinear Design Theory of Supercavitating Cascades

[+] Author and Article Information
B. Yim, L. Higgins

Naval Ship Research and Development Center, Bethesda, Md.

J. Fluids Eng 97(4), 430-437 (Dec 01, 1975) (8 pages) doi:10.1115/1.3448057 History: Received February 05, 1975; Online October 12, 2010


A nonlinear method of finding two-dimensional supercavitating sections in a cascade is developed. The load distribution is taken from linear theory for low drag super-cavitating foils in a cascade. The double spiral vortex model is used for the cavity termination. Linear and nonlinear theories are compared with special emphasis put on analyzing the blunt leading edge. The foil-cavity shape, the cavity drag and the cavitation number can be obtained by a computer program from the given cavity length and geometrical parameters of the cascade.

Copyright © 1975 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In